Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 12, NWS Tallahassee, FL

February 25, 2015Brooks County, Lowndes County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Feb 25, 2015, 9:20 PM EST for Brooks County, Lowndes County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2015, 9:20 PM EST (02:20 UTC)
Expired
Feb 25, 2015, 10:00 PM EST
In force
40 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Brooks County, GA, Lowndes County, GA

The radar

The Moody AFB radar (KVAX), 37 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 25, 6:39 PM ESTTornado WatchSPC7 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2015-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2015-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 862 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
862 m²/s²
0-3 km storm-relative helicity
966 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

503 
WUUS52 KTAE 260220
SVRTAE
GAC027-185-260300-
/O.NEW.KTAE.SV.W.0012.150226T0220Z-150226T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
920 PM EST WED FEB 25 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF QUITMAN...
  SOUTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...

* UNTIL 1000 PM EST

* AT 918 PM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF QUITMAN...OR NEAR
  NANKIN...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
  SPRINGS...CLYATTVILLE...I-75 AT EXIT 11...VALDOSTA REGIONAL
  AIRPORT...I-75 AT EXIT 5...TWIN LAKES...DASHER AND LAKE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3063 8313 3062 8314 3062 8317 3062 8327
      3064 8339 3065 8362 3079 8360 3080 8312
TIME...MOT...LOC 0220Z 258DEG 40KT 3069 8349

$$

42-DVD
1 follow-up statement
276 
WWUS52 KTAE 260250
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 PM EST WED FEB 25 2015

GAC027-260300-
/O.CAN.KTAE.SV.W.0012.000000T0000Z-150226T0300Z/
BROOKS GA-
950 PM EST WED FEB 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROOKS COUNTY IS
CANCELLED...

LAT...LON 3063 8313 3062 8314 3062 8327 3064 8335
      3068 8340 3067 8342 3069 8342 3069 8344
      3075 8349 3077 8345 3079 8345 3080 8312
TIME...MOT...LOC 0250Z 258DEG 40KT 3068 8327

$$

GAC185-260300-
/O.CON.KTAE.SV.W.0012.000000T0000Z-150226T0300Z/
LOWNDES GA-
950 PM EST WED FEB 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EST
FOR SOUTHERN LOWNDES COUNTY...

AT 945 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CLYATTVILLE...OR 13 MILES SOUTH OF VALDOSTA...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALDOSTA REGIONAL AIRPORT...I-75 AT EXIT 5...TWIN LAKES...DASHER AND
LAKE PARK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.

&&

LAT...LON 3063 8313 3062 8314 3062 8327 3064 8335
      3068 8340 3067 8342 3069 8342 3069 8344
      3075 8349 3077 8345 3079 8345 3080 8312
TIME...MOT...LOC 0250Z 258DEG 40KT 3068 8327

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 3:25 PM EST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 25, 3:25 PM EST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM EST Wed Feb 25 2015

...A FEW STRONG STORMS POSSIBLE THIS EVENING FOR PARTS OF THE
AREA...

.Near Term [Through Tonight]...
A low pressure system over the Gulf will move through the CWA
this evening. As of 1 pm EST the warm front is located offshore
the Panhandle Gulf Coast. The warm front will move through the
area later this afternoon, bringing warm, moist air to the
southern half of the CWA. This will be the area where a line of
thunderstorms will develop late this afternoon as a cold front
approaches. Heavy rain is likely ahead of the warm front this
afternoon in the GA/AL counties. Heavy rain is likely for the FL
Panhandle and Big Bend as this cold front moves through this
evening. Rain will end from west to east overnight as the cold
front passes. There will be a steep temp gradient overnight with
lows in the upper 30s in the northwest to the lower 50s in the
southeast Big Bend.

Severe thunderstorms cannot be ruled out. The primary threat will
be damaging winds and the possibility of a tornado or two. The FL
Panhandle and Big Bend will have the best chance for severe
weather since that is where the warm sector will be once the warm
front moves onshore. The AL counties and most of the GA counties
will likely be too stable to see strong thunderstorms. The
exception perhaps the southernmost GA counties. The track of the
low pressure will be particularly important to the severe risk as
that will largely determine how much instability makes it inland
from the coast. 0-6KM shear will be very strong this evening in
the 60-80 KT range. 0-1KM shear is forecast to be up to 50 KT
ahead of the cold front in FL. Currently, we expect the best
chance of severe weather in a corridor stretching across Gulf,
Liberty, Franklin, and Wakulla counties starting late this
afternoon and lasting into the evening hours. It is in this area
where there is the best model agreement on a narrow wedge of
instability making it inland and overlapping with the very strong
shear values.

.Short Term [Thursday Through Friday Night]...
Low pressure will be off the Carolinas by early Thursday morning,
with high pressure building into the local forecast area.
Temperatures will continue to be below normal on Thursday, with
highs mostly in the lower to mid 50s. After a cool start to
Friday, with lows in the mid 30s northwest to lower 40s southeast,
only a modest warmup is expected by afternoon. Sprawling 1040mb
high pressure center over the midwest will limit the warming as
northerly winds help to reinforce the cool airmass.

.Long Term [Saturday Through Wednesday]...
Sprawling surface high over the midwest will continue to limit the
warmup through Saturday, with temperatures remaining several
degrees below normal. There may also be a few showers along the
old frontal boundary in the southeastern Big Bend. A more
substantial warmup will begin on Sunday as an upper ridge begins
to build over the Gulf and the low level flow begins to veer to
the east. May also see a chance of rain return to the forecast as
the stalled front to the south moves back to the north as a warm
front. By Monday, temperatures will be back to near normal levels,
with highs pushing into the 70s.

&&

.Aviation...
[Through 18Z Thursday] Conditions will deteriorate this afternoon
as a Low approaches from the Gulf. MVFR and IFR ceilings this
afternoon will worsen as rain moves in this evening. IFR
conditions are likely this evening and into the overnight hours.
VFR conditions will return late tomorrow morning as the low moves
out. Moderate to heavy rain is expected at all terminals this
afternoon and evening. Thunderstorms are likely at TLH, VLD and
ECP. Some storms may be severe. Gusty winds ahead of the front are
likely at TLH, VLD and ECP.

&&

.Marine...
Strong southerly winds will shift to the northwest from west to
east overnight as low pressure moves across the coastal waters.
May see a few gusts to gale force this evening, especially as a
line of strong thunderstorms moves across the waters, but expect
duration to be short so will maintain Small Craft Advisory. Winds
and seas will diminish below headline criteria on Thursday as high
pressure builds in behind the low. However, conditions will return
to exercise caution levels by Saturday.

&&

.Fire Weather...
Widespread rainfall of generally 1 to 2 inches will keep Wet Flag
conditions going throughout the CWA for the remainder of today and
tonight. Cooler and drier air will initially work into the region
behind this low pressure system, with a warming trend expected on
Sunday. However, dewpoints will also increase with the warmup,
keeping any potential for Red Flag conditions at bay for the
foreseeable future.

&&

.Hydrology...
Widespread rainfall totals of 1-2 inches are expected through
tonight across the area with localized amounts in excess of 3
inches possible. These totals will cause rises along our area
rivers and bring several sites along the Kinchafoonee Creek and
the Choctawhatchee, Ochlockonee, Aucilla, and Upper Withlacoochee
Rivers into action stage. The Withlacoochee River at Valdosta and
Kinchafoonee Creek at Dawson are both likely to crest just below
minor flood stage by the end of the week, but could crest higher
and earlier if rainfall totals end up being higher than currently
forecast.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   43  55  38  60  40 / 100  10  10   0  10
Panama City   44  55  40  57  42 /  90   0   0   0  10
Dothan        37  51  35  53  35 / 100   0  10   0  10
Albany        39  53  36  56  37 / 100  10  10   0  10
Valdosta      44  55  41  60  41 / 100  10  10   0  10
Cross City    53  63  42  63  44 / 100  20  10   0  20
Apalachicola  47  56  43  59  46 / 100  10   0   0  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory until 3 AM EST Thursday for Apalachee Bay-
     Coastal waters From Ochlockonee River to Apalachicola FL
     out to 20 NM-Coastal waters from Suwannee River to Keaton
     Beach FL out 20 NM-Coastal waters from Apalachicola to
     Destin FL out 20 NM-Waters from Suwannee River to
     Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
     to Destin FL from 20 to 60 NM.

&&

NEAR TERM...MCDERMOTT
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...MCDERMOTT
MARINE...CAMP
FIRE WEATHER...GOULD
HYDROLOGY...MOORE

In the hours before

Local storm report, Feb 25, 8:47 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 PM EST WED FEB 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     5 ESE TALLAHASSEE COML  30.41N 84.21W
02/25/2015                   LEON               FL   911 CALL CENTER

            TREE DOWN ON WIRE AT OLD ST. AUGUSTINE RD AND SOUTHWOOD
            PLANTATION RD.

&&

WESTON
Local storm report, Feb 25, 9:05 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
905 PM EST WED FEB 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     CRAWFORDVILLE           30.18N 84.37W
02/25/2015                   WAKULLA            FL   911 CALL CENTER

            SEVERAL TREES AND POWERLINES DOWN AROUND WAKULLA COUNTY.

&&

WESTON
Local storm report, Feb 25, 9:07 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
907 PM EST WED FEB 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND DMG     WAUKEENAH               30.41N 83.95W
02/25/2015                   JEFFERSON          FL   911 CALL CENTER

            LARGE PINE TREE DOWN AT WAUKEENAH HIGHWAY AND HIGHWAY 59.

&&

WESTON

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.